Alert archive / Arizona / Red Flag Warnings in 2025
Red Flag Warning 4, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Mar 2, 2025, 12:12 AM MST for 4 counties in Arizona. It took effect at Mar 3, 2025, 11:00 AM MST. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 2, 2025, 12:12 AM MST (07:12 UTC)
- In effect from
- Mar 3, 2025, 11:00 AM MST
- Expired
- Mar 3, 2025, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 12:10 PM MST | DUST STORM | 25 Ene Tombstone, AZ | Reports of visibility as low as 200 yards on Highway 191 near Sunizona due to dust. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 7.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2825 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760 WWUS85 KTWC 020712 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 1212 AM MST Sun Mar 2 2025 AZZ152-022300- /O.UPG.KTWC.FW.A.0003.250303T1800Z-250304T0200Z/ /O.NEW.KTWC.FW.W.0004.250303T1800Z-250304T0200Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 1212 AM MST Sun Mar 2 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST MONDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... The National Weather Service in Tucson has issued a Red Flag Warning for strong and gusty west winds, low relative humidity, and high fire danger, which is in effect from 11 AM to 7 PM MST Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 152. * TIMING...From 11 AM to 7 PM MST Monday. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 9 to 18 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
305 WWUS85 KTWC 022008 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 108 PM MST Sun Mar 2 2025 AZZ152-031100- /O.CON.KTWC.FW.W.0004.250303T1800Z-250304T0200Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 108 PM MST Sun Mar 2 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... * AFFECTED AREA...Fire Weather Zone 152. * TIMING...From 11 AM to 7 PM MST Monday. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 9 to 18 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
272 WWUS85 KTWC 030802 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 102 AM MST Mon Mar 3 2025 AZZ152-040200- /O.CON.KTWC.FW.W.0004.250303T1800Z-250304T0200Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 102 AM MST Mon Mar 3 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... * AFFECTED AREA...Fire Weather Zone 152. * TIMING...From 11 AM this morning to 7 PM MST this evening. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 12 to 18 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
756 WWUS85 KTWC 031942 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 1242 PM MST Mon Mar 3 2025 AZZ152-040200- /O.CON.KTWC.FW.W.0004.000000T0000Z-250304T0200Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 1242 PM MST Mon Mar 3 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... * AFFECTED AREA...Fire Weather Zone 152. * TIMING...Until 7 PM MST this evening. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 12 to 18 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
293 WWUS85 KTWC 040150 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 650 PM MST Mon Mar 3 2025 AZZ152-040300- /O.EXP.KTWC.FW.W.0004.000000T0000Z-250304T0200Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 650 PM MST Mon Mar 3 2025 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... The critical fire weather conditions have subsided and therefore, the Red Flag Warning will be allowed to expire at 7 PM MST. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 1, 6:25 PM MST, 5 hours 47 minutes earlier.
Area forecast discussion, Mar 1, 6:25 PM MST, 5 hours 47 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 625 PM MST Sat Mar 1 2025 .SYNOPSIS...A series of weather systems will move across the region through the forecast period with pushing through this evening, another Monday and the final system late in the week. These systems will bring breezy to windy southwest winds, elevated fire weather conditions, cooler temperatures, and a slight chance of showers. && .UPDATE...Southeast Arizona observed strong gusty winds and blowing dust. A few locations hit 60 miles per hour with few dust storm warnings. Winds have started to subside this evening and will continue to calm down through the rest of the evening into the overnight period. Therefore, the wind advisory and blowing dust advisory was allowed to expire. Plus, the combination of the winds subsiding and the relative humidities starting trend upward, the Red Flag Warning was allow to expire. There can be localized near critical fire weather conditions until the late evening. Humidities will recovery into the 50 percent range tonight. See below for previous forecast discussion. && .DISCUSSION...Issued 217 PM MST. Latest IR/WV satellite imagery shows an upper low now across SW Arizona and moving towards the east- northeast. A tight pressure gradient ahead of this low continues to result in windy conditions across southeast Arizona. A Red Flag Warning, Wind Advisory and Blowing Dust Advisory remain in effect until 6 PM MST. In addition, we're seeing localized areas of channelized/plumes of dust along and near Interstate 10 between Marana and Eloy and across the T.O. Nation resulting in visibilities less than one quarter of a mile. There are also areas of dust developing in Cochise County as well. A Dust Storm Warning remains in effect between Marana and Eloy along Interstate 10 until 3:45 PM MST. Observed maximum wind gusts this afternoon have been 30 to 40 mph across much of the forecast area with some locally higher gusts. As the aforementioned upper low swings across central AZ and eventually into NM tonight, there is a slight chance of showers to the north of Tucson across Pinal/Graham/Greenlee Counties. A cooler airmass will settle in for much of the region Sunday with highs 5 to 10 degrees cooler than today with the exception of central and western Pima County which will see temperatures near or even slightly warmer than today. With the area being between systems, winds will back off considerably, though a few afternoon breezes are expected as is typical getting into the Spring months. The next in our series of weather systems will move through the area Monday through Monday night. The strongest winds aloft aren't quite matching up with daytime heating like today. However, winds speeds aloft at 700mb of it's going to be another windy day particularly east of Tucson across Graham/Greenlee/Cochise Counties where we'll continue to watch trends for the possibility of needing another Wind Advisory headline. Blowing dust will continue to be a concern as well. We also hoisted a Fire Weather Watch for some locales Monday. See Fire Weather discussion below for additional information. As the trough axis moves through late Monday afternoon through Monday night, there is a 20 to 30 percent chance of showers for much of the forecast area. Well below normal temperature areawide Monday. A brief interlude between weather systems Tuesday and Wednesday as shortwave ridging traverses the area. Temperatures on Tuesday will moderate about 5 degrees compared to Monday, then warm to above normal levels Wednesday. Late in the week, the ensembles are all in agreement of a period of unsettled weather as the southern end of a longwave trough impacts the region. This will bring another chance of showers Thursday and Friday, with continued uncertainty on the specifics of the highest precipitation chances. This isn't looking like a particularly impactful system with regards to precipitation but will also bring another round of gusty winds to the area. Temperatures will cool back down to end the work week. Drier weather then returns next weekend. && .AVIATION...Valid through 03/00Z. Main concern into early this evening will be strong gusty SW winds impacting the terminal sites. SFC winds SWLY 20-25 kts with gusts 30- 45 kts. Wind speeds diminishing to 8-15 kts after 02/03z. WLY sfc winds around 10 kts with gusts 15-20 kts return aft 02/18Z. Otherwise, generally SKC at the terminal sites, though for areas in Pinal/Graham/Greenlee Counties, expect SCT-BKN clouds 6-10k ft AGL tonight with a slight chance of -SHRA. Aviation discussion not updated with TAF amendments. && .FIRE WEATHER...This evening winds have started to subside to below critical fire weather conditions and will continue to reduce to less than 15 mph in the overnight period. Localize areas may have near critical fire weather conditions until 8 pm. Less wind Sunday before gusty winds return to the area on Monday. Winds will be strong enough and match up with low relative humidity for near critical to critical fire weather conditions across eastern parts of Cochise county and southern Graham and Greenlee Counties. A Fire Weather Watch has been issued Monday for Fire Weather Zone 152. Another weather system late in the week with more potential for gusty winds. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday evening for AZZ152. && Update...Strongman Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Mar 1, 6:31 PM MST, 5 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
631 PM MST Sat Mar 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM Dust Storm 2 SE Picacho 32.70N 111.47W
03/01/2025 Pinal AZ Mesonet
Less than one quarter mile visibility
reported by blowing dust sensor.
&&
AJEThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 1:01 PM MST | Blowing Dust Advisory | TWC | Cochise, Graham, Greenlee | 30 hr |
| Mar 2, 1:01 PM MST | Wind Advisory | TWC | Cochise, Graham, Greenlee | 30 hr |
Nearby
Red Flag Warnings in Arizona, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.